U.S. doctors online nowAsk doctors free
OH
A 27-year-old female asked:

i was on antibiotics 2 weeks.& take birth control. had sex without extra protection. had light spotting yesterday and today after done with antibiotics. period was 2 weeks ago. should i take a pregnancy test?

1 doctor answer3 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 36 years experience
No need now: This spotting might be ovulation (so these days may be your fertile time. Only if your next period does not arrive do you need to test. If this really worries you, do use extra protection during your most fertile times. I hope your infection is resolved. Antibiotics can throw your body off for a bit. Don't worry.
Dr. Vahe Yetimyan
General Practice 51 years experience
Spotting could be also breakthrough bleeding because of decreased effect of the bcp from antibiotic.
Jun 24, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.